Jump to content

h20fowler: Taper? Wish I found this site first.


h20fowler

Recommended Posts

Hello, here is my abreviated story.I have been taking 20mg of Lexapro since 01-09, going through bitter divorce.  Last Jan. I was in a MVA and had shoulder surg. 03-16 and spinal fusion 01-03-17. During my treatment, I began to see changes in my health. IE elevated blood pressure, weight gain, and changes in my bloodwork. B.P. I could kinda explain :white coat syndrome, weight gain: changes in my physical activity blood work: ?.  

 

So, I wanted to clear my system and see where I was "at" emotionally and physically.  My taper was really non existent after reading posts on this site.  I decided to "wean" myself off of the Lexapro probably a week after surgery. I just went from 20mg to 10mg. for about 10 days then went to 5mg. for about a week and then did every other day of 5mg. for about a week.  BAD BAD IDEA.  

 

Hindsight is 20/20.  It has been terrible, I have had about every withdrawn symptom I have read about.  I definately know now that I have shocked my system to the extreme.  I dont know what to do.  My Dr. has a deer in the headlight look about the withdraw.  So, Help, do I just pray for each day to get better, start taking a low dose again and wean properly? Im lost.

 

Now with all that being said, here is where I am at with my symptoms. My dizzyness and what I call the "WA WAs" has decressed greatly, but I still experience it daily, my dreams have become a little more "normal" not anything like the terrors I was experiencing, like waking my wife, screaming out in my sleep.  I still have a constant headache, and neck stress, and I have fairly significant insomnia.  I just want to do the "right" thing going forward to get my life back.  I hope it doesnt take years.  Thanks for any insight 

h20fowler.

Edited by scallywag
tags
Link to post
  • Moderator Emeritus

Hello H20fowler,

 

Thanks for sharing your story with us - you've certainly been through a lot since the start of last year.  You might find it reassuring to read about neuro-plasticity and brain restoration.  It gave me a lot of hope when I first came here. 

 

Please put your withdrawal history in your signature – all drugs/dates/dosages, and especially the dates of your taper - so we can see your situation easily whenever you post, and help you more accurately.  Thanks.

 

We have a thread that discusses reinstatement here:  http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/  If you decided to reinstate, it would be of a very small amount, and once you were stable again you could taper off according to our 10% monthly guide.  A year is a long time out, however some members have had success even so. 

 

Meanwhile you might find Fish oil and Magnesium useful, as many people do during withdrawal.    

Keep it Simple; Keep it Slow; Keep it Stable

Non-Drug Techniques to cope with emotional symptoms.

 

For some people - most unfairly - w/d does take longer to end.  There are other members here who are also waiting a long time.  Are there supportive people in your life, or things that you are doing to get yourself through this difficult time? 

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. 

 

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to post
  • Administrator

Thank you, KarenB.

 

Greetings, h20fowler. Good to hear your acute withdrawal symptoms have abated somewhat. You might consider a reinstatement of maybe 2.5mg and "do over" the end of your taper later, as KarenB mentioned.

 

This topic explains how to take a small amount of Lexapro Tips for tapering off Lexapro (escitalopram)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy